Alert archive / Puerto Rico / Flash Flood Watches in 2009
Flash Flood Watch 9, NWS JSJ
NWS JSJ issued this flash flood watch at Jul 21, 2009, 9:23 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2009, 9:23 AM CDT (14:23 UTC)
- Expired
- Jul 21, 2009, 7:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS JSJ
- Flood severity
- None
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGCA62 TJSJ 211423 FFASJU URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SAN JUAN PR 1023 AM AST TUE JUL 21 2009 PRZ007>011-220000- /O.NEW.TJSJ.FF.A.0009.090721T1423Z-090722T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PONCE AND VICINITY-NORTHWEST-WESTERN INTERIOR-MAYAGUEZ AND VICINITY- SOUTHWEST- INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...PONCE...AGUADILLA... ISABELA...HATILLO...QUEBRADILLAS...UTUADO...SABANA GRANDE...LARES... ADJUNTAS...HORMIGUEROS...MOCA...AGUADA...LUYANDO...CABO ROJO...LAJAS 1023 AM AST TUE JUL 21 2009 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM AST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF PUERTO RICO...INCLUDING THE FOLLOWING AREAS...MAYAGUEZ AND VICINITY...NORTHWEST...PONCE AND VICINITY...SOUTHWEST AND WESTERN INTERIOR. * UNTIL 8 PM AST THIS EVENING * A STRONG TROPICAL WAVE LOCATED SOUTH OF CABO ROJO PUERTO RICO IS BRINGING DEEP TROPICAL MOISTURE TO THE SOUTHWESTERN AND WESTERN PORTIONS OF THE ISLAND. OUTER BANDS OF HEAVY RAINFALL WILL BEGIN IMPACTING THE SOUTHWEST COAST THIS MORNING...AND SPREAD NORTHWEST TOWARDS THE AGUADILLA AREA THIS AFTERNOON. * RAPID RAINFALL RATES OF TWO TO THREE INCHES PER HOUR MAY CREATE THE POTENTIAL FOR FLASH FLOODING OF SMALL STREAMS...URBAN AREAS AND POSSIBLE LANDSLIDES IN AREAS OF STEEP TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS... ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. && $$
2 follow-up statements
000 WGCA62 TJSJ 211627 FFASJU URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SAN JUAN PR 1227 PM AST TUE JUL 21 2009 PRZ001>006-220000- /O.EXA.TJSJ.FF.A.0009.000000T0000Z-090722T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR- INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN... CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA... SALINAS...COCO...CAGUAS...ARECIBO...VEGA BAJA...DORADO...COAMO... COROZAL...AIBONITO...VILLALBA...JAYUYA 1227 PM AST TUE JUL 21 2009 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM AST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE ALL OF MAINLAND PUERTO RICO. * UNTIL 8 PM AST THIS EVENING * A STRONG TROPICAL WAVE LOCATED SOUTH OF CABO ROJO PUERTO RICO IS BRINGING DEEP TROPICAL MOISTURE TO THE SOUTHWESTERN AND WESTERN PORTIONS OF THE ISLAND. OUTER BANDS OF HEAVY RAINFALL WILL BEGIN IMPACTING THE SOUTHWEST COAST THIS MORNING...AND SPREAD NORTHWEST TOWARDS THE AGUADILLA AREA THIS AFTERNOON. * RAPID RAINFALL RATES OF TWO TO THREE INCHES PER HOUR MAY CREATE THE POTENTIAL FOR FLASH FLOODING OF SMALL STREAMS...URBAN AREAS AND POSSIBLE LANDSLIDES IN AREAS OF STEEP TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS... ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED... AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. && $$ PRZ007>011-220000- /O.CON.TJSJ.FF.A.0009.000000T0000Z-090722T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PONCE AND VICINITY-NORTHWEST-WESTERN INTERIOR-MAYAGUEZ AND VICINITY- SOUTHWEST- INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...PONCE...AGUADILLA... ISABELA...HATILLO...QUEBRADILLAS...UTUADO...SABANA GRANDE...LARES... ADJUNTAS...HORMIGUEROS...MOCA...AGUADA...LUYANDO...CABO ROJO...LAJAS 1227 PM AST TUE JUL 21 2009 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM AST THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF PUERTO RICO...INCLUDING THE FOLLOWING AREAS... MAYAGUEZ AND VICINITY...NORTHWEST...PONCE AND VICINITY... SOUTHWEST AND WESTERN INTERIOR. * UNTIL 8 PM AST THIS EVENING * A STRONG TROPICAL WAVE LOCATED SOUTH OF CABO ROJO PUERTO RICO IS BRINGING DEEP TROPICAL MOISTURE TO THE SOUTHWESTERN AND WESTERN PORTIONS OF THE ISLAND. OUTER BANDS OF HEAVY RAINFALL WILL BEGIN IMPACTING THE SOUTHWEST COAST THIS MORNING...AND SPREAD NORTHWEST TOWARDS THE AGUADILLA AREA THIS AFTERNOON. * RAPID RAINFALL RATES OF TWO TO THREE INCHES PER HOUR MAY CREATE THE POTENTIAL FOR FLASH FLOODING OF SMALL STREAMS...URBAN AREAS AND POSSIBLE LANDSLIDES IN AREAS OF STEEP TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS... ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED... AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. && $$
000 WGCA62 TJSJ 220023 FFASJU FLOOD WATCH NATIONAL WEATHER SERVICE SAN JUAN PR 823 PM AST TUE JUL 21 2009 PRZ001>011-220130- /O.EXP.TJSJ.FF.A.0009.000000T0000Z-090722T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST- INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN... CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA... SALINAS...COCO...CAGUAS...ARECIBO...VEGA BAJA...DORADO...COAMO... COROZAL...AIBONITO...VILLALBA...JAYUYA...PONCE...AGUADILLA... ISABELA...HATILLO...QUEBRADILLAS...UTUADO...SABANA GRANDE...LARES... ADJUNTAS...HORMIGUEROS...MOCA...AGUADA...LUYANDO...CABO ROJO...LAJAS 823 PM AST TUE JUL 21 2009 ...FLASH FLOOD WATCH HAS EXPIRED... THE FLASH FLOOD WATCH EARLIER ISSUED FOR PUERTO RICO HAS EXPIRED AS OF 800 PM AST THIS EVENING. THE HEAVY SHOWER AND THUNDERSTORM ACTIVITY THAT AFFECTED MOST OF THE ISLAND DURING THE AFTERNOON AND EARLY EVENING HOURS...HAVE DISSIPATED AND MOVED AWAY FROM LAND AREAS. ISOLATED TO LOCALIZED SCATTERED SHOWERS ARE ANTICIPATED FOR THE EASTERN HALF AND THE SOUTHERN COAST OF THE ISLAND...WITH MINOR RISKS OF FLASH FLOODING TO OCCUR FOR THE NEXT SEVERAL HOURS. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood watch went out at Jul 21, 9:17 AM CDT, 6 minutes earlier.
Area forecast discussion, Jul 21, 9:17 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1017 AM AST TUE JUL 21 2009
.DISCUSSION...
UPDATED FORECAST GRIDS TO REFLECT NORTHERN FRINGES OF SHOWERS AND
THUNDERSTORMS APPROACHING SOUTH COAST OF PUERTO RICO AND TO IMPACT
PONCE AND VICINITY AND WEST NORTHWEST THRU MAYAGUEZ-CABO ROJO.
INCREASED PROBABILITIES AND EXPANDED AREAL COVERAGE OF SHOWERS AND
TSTMS FOR SOUTHERN WATERS...MONA PASSAGE AND SOUTH...SOUTHWEST
WEST INTERIOR AND WEST PR. REMAINDER OF AREA KEPT WITHOUT CHANGE.
THUNDERSTORM CELLS WERE MOVING RAPIDLY WNW AT 25-30 KTS AND
ALTHOUGH PRECIP WILL BE HEAVY...MOTION IS FAST AND ANTECEDENT
CONDITIONS FOR THE AREA ARE DRY...IF TRAIN ECHOES SET IN...THEN
THE LIKELIHOOD OF SIGNIFICANT FLOODING WILL INCREASE. AT PRESENT
WILL ISSUE FLOOD WATCH FOR THE SOUTH...SOUTHWEST AND NORTHWEST
THROUGH 6 PM.
&&
.AVIATION...FREQUENT PERIODS OF MVFR AND OCCASIONAL IFR ARE
EXPECTED FROM TJPS AND VCNTY THROUGH TJBQ SOUTH TO TJMZ AS LINES
OF FAST MOVING SHOWERS/TSTMS MOVE WNW. STRONG GUSTY WINDS AND
MOUNTAIN OBSCURATIONS WILL DEVELOP ACROSS AND VCNTY TJPS AND
INTERIOR EXTENDNG WEST NORTHWEST THRU TJMZ/TJBQ. FOR THE REMAINDER
OF AREA FROM TJSJ SOUTHEAST TO TIST/TISX AND TNCM/TKPK BRIEF
PERIODS OF MVFR CONDITIONS IN PASSING SHRA AND ISOLATED TSTMS WITH
GUSTY WINDS ARE EXPECTED.
&&
.PREV DISCUSSION... /ISSUED 317 AM AST TUE JUL 21 2009/
DISCUSSION...
UPPER-LEVEL WESTERLIES AS A RESULT OF A DEEP UPPER TROUGH ACROSS
THE EASTERN THIRD OF THE UNITED STATES ALONG WITH A WEAK UPPER
ANTICYCLONIC CIRCULATION ACROSS THE WESTERN CARIBBEAN REMAIN
FIRMLY ENTRENCHED ACROSS THE AREA. MODEL SOLUTIONS SHOW THESE
FEATURES WILL BEGIN TO RELAX BY THE END OF THE WEEK. IN THE
MEANTIME...HOWEVER THESE STRONG WESTERLIES HAVE KEPT THE
ENVIRONMENT FOR TROPICAL CYCLONE FORMATION QUITE HOSTILE ACROSS
THE CARIBBEAN. NEVERTHELESS...AN APPROACHING TROPICAL WAVE AND ITS
ASSOCIATED CONVECTION WILL ONCE AGAIN ENHANCE THE WINDS AND
PRECIPITATION CHANCES AND ACROSS THE ISLANDS FOR TUESDAY WITH
ISOLATED LOCALIZED CHANCES FOR FLOODING AND WIND DAMAGE.
AS PER SATELLITE ANALYSIS...A VORTICITY MAXIMUM ASSOCIATED WITH
THE TROPICAL WAVE IS NOW LOCATED JUST SOUTH OF ST. CROIX AS ITS
UPPER LEVEL CONVECTION REMAINS EAST OF ITS AXIS. CLOUD TOPS ARE
ALREADY BEGINNING TO COOL RAPIDLY ALONG THE NORTHERN EDGE OF THE
VORTICITY MAXIMUM AND WILL BE THE FOCUS FOR MORE PRECIPITATION
LATER TODAY. WHILE MOST OF THE PRECIPITATION WILL REMAIN SOUTH OF
THE ISLANDS...THE EXTREMELY MOIST BOUNDARY LAYER AS PER 21/0000Z
RAOB DATA FROM ACROSS THE ISLANDS AS WELL AS THE MIMIC TPW
TECHNIQUES AND LOCAL LAPSE RATES INDICATES THAT PLENTY OF
CONVECTIVE POTENTIAL ENERGY IS AVAILABLE FOR SHOWER AND
THUNDERSTORM DEVELOPMENT AS THE HEATING OF THE DAY TAKES SHAPE.
EXPECT NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE
ISLANDS THAT WILL RACE AT ROUGHLY 15-25 KNOTS. THIS WILL CAUSE
BRIEF...BUT FREQUENT HEAVY PRECIPITATION INTERVALS WITH GUSTY
WINDS THROUGHOUT THE DAY ON TUESDAY.
AFTER THE EFFECTS OF THE WAVE CLEAR THE FORECAST AREA WITHIN THE
NEXT 24-30 HOURS...PRECIPITATION CHANCES DECREASE DRAMATICALLY
THROUGH THE REST OF THE WORK WEEK AND INTO THE WEEKEND. ANOTHER
IMPRESSIVE TROPICAL WAVE SOUTH OF 10 NORTH LATITUDE AND NEAR 35
WEST LONGITUDE ALSO WILL BEGIN TO APPROACH THE HOSTILE ENVIRONMENT
OF THE CARIBBEAN IN THE NEXT COUPLE OF DAYS. THE WAVE AND ITS
ASSOCIATED PRECIPITATION IS FORECAST TO REMAIN SOUTH OF THE
FORECAST AREA AT THIS TIME.
AVIATION...
BRIEF PERIODS OF MVFR CONDITIONS IN PASSING SHRA WITH GUSTY WINDS
ARE EXPECTED ACROSS TIST...TISX...TJSJ AND TJPS UNTIL 21/1600Z.
AFTER 21/1600Z...AREAS OF SHOWERS AND THUNDERSTORMS WITH GUSTY
WINDS AND MOUNTAIN OBSCURATIONS WILL DEVELOP ACROSS
INTERIOR...SOUTHERN AND WESTERN PUERTO RICO AFFECTING TJPS...TJMZ
AND TJBQ WITH PERIODS OF MVFR OR EVEN IFR CONDITIONS. TJSJ
21/0000Z SOUNDING INDICATED A STRONG WIND FLOW UP TO 40 KNOTS ALL
THE WAY FROM THE SURFACE TO 15K FEET.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 88 79 88 81 / 70 50 30 10
STT 88 80 90 81 / 70 50 30 10
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO MIDNIGHT AST
TONIGHT FOR CULEBRA-VIEQUES.
VI...SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO MIDNIGHT AST
TONIGHT FOR ST CROIX.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT AST TONIGHT FOR ST.
THOMAS/ST. JOHN/ADJACENT ISLANDS.
&&
37/93Hazardous weather outlook, Jul 21, 5:07 AM CDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 607 AM AST TUE JUL 21 2009 AMZ710>745-PRZ001>013-221015- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 607 AM AST TUE JUL 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THE MOISTURE ASSOCIATED WITH A TROPICAL WAVE JUST ACROSS PUERTO RICO THIS MORNING WILL CONTINUE TO INDUCE THE DEVELOPMENT OF FAST MOVING SCATTERED TO NUMEROUS SHOWERS AND ISOLATED TO SCATTERED THUNDERSTORMS ACROSS PUERTO RICO AND THE COASTAL WATERS TODAY AND TONIGHT. SOME SHOWERS AND THUNDERSTORMS COULD BE LOCALLY HEAVY AT TIMES PRODUCING STRONG GUSTY WINDS...ESPECIALLY IN THE AFTERNOON...AND MAY LEAD TO PONDING OF WATER ON ROADS AND LOCALIZED FLOODING IN POOR DRAINAGE AREAS. MUDSLIDES ARE ALSO POSSIBLE IN AREAS OF STEEP TERRAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE LINGERING MOISTURE BEHIND THE TROPICAL WAVE...WILL COMBINE WITH DAYTIME HEATING AND LOCAL TERRAIN EFFECTS TO INDUCE THE DEVELOPMENT OF SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ACROSS WESTERN AND INTERIOR PUERTO RICO WEDNESDAY AFTERNOON. SOME SHOWERS COULD BE LOCALLY HEAVY AT TIMES AND MAY LEAD TO PONDING OF WATER ON ROADS AND MINOR FLOODING IN POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE URGED TO REPORT STRONG WIND OR FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN JUAN. AMZ715-725-VIZ001-002-221015- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 607 AM AST TUE JUL 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THE MOISTURE ASSOCIATED WITH A TROPICAL WAVE JUST ACROSS THE REGION THIS MORNING WILL CONTINUE TO INDUCE THE DEVELOPMENT OF FAST MOVING SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE LOCAL ISLANDS AND THE SURROUNDING COASTAL WATERS TODAY AND TONIGHT. SOME SHOWERS AND THUNDERSTORMS COULD BE LOCALLY HEAVY AT TIMES PRODUCING STRONG GUSTY WINDS...AND MAY LEAD TO PONDING OF WATER ON ROADS AND SOME MINOR FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE LINGERING MOISTURE BEHIND THE TROPICAL WAVE...WILL COMBINE WITH DAYTIME HEATING AND LOCAL ISLANDS EFFECTS TO INDUCE THE DEVELOPMENT OF SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE SURROUNDING WATERS AND LOCAL ISLANDS ESPECIALLY WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE URGED TO REPORT STRONG WIND OR FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN JUAN.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 11:12 AM CDT | Wind Advisory | JSJ | 10 hr | |
| Jul 21, 12:44 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Jul 21, 2:11 PM CDT | Flash Flood Warning | JSJ | 56 min | |
| Jul 21, 2:34 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Jul 21, 3:29 PM CDT | Special Marine Warning | JSJ | 31 min |
Nearby
Flash Flood Watches in Puerto Rico, 2009Every flash flood watch in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.